MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS FLEX ARTICNG LNR CUTR 45MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS FLEX ARTICNG LNR CUTR 45MM; STAPLE, IMPLANTABLE
Model Number 6R45B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the stapler has been loaded and inserted through the trocar.As soon as they were within the structures they closed the stapler but firing was not able.They reopened the stapler and used a complete new product.It has been observed that the first 6-8 drivers were visible (in orange) which is an indicator, that the stapler has been fired partially.Lot number of the reload not available.There was no patient consequences.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent: 11/24/2021 h6: component code = g04 investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 6r45b reload was received with no apparent damage, partially fired 1/10 and with the reload lockout spring damaged.No functional test was performed.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.The event reported was confirmed and it is related to improper use of the device.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4) date sent: 1/5/2022 h6: component code = g04 investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ats45 device was returned with no apparent damage and with a reload 6r45b present.The reload was received with no apparent damage, partially fired 1/10 and with the reload lockout spring damaged.The device was tested for functionality with a test reload and it fired, cut, and formed the staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: ensure that the tissue lies flat and is positioned properly between the jaws.Any ¿bunching¿ of tissue along the reload, particularly in the crotch of the jaws, may result in an incomplete staple line.The event reported was confirmed and it is related to improper use of the device.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.D1, d4, h6, and h10.

Brand Name
ETS FLEX ARTICNG LNR CUTR 45MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key12697906
Report Number3005075853-2021-06405
Device Sequence Number3983431
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public10705036000846
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number6R45B
Device Catalogue NumberATS45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/08/2021
09/28/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/24/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown